Alabama, 2011

Hail and Damaging Winds in Alabama, June 26, 2011

June 26, 2011 · NWS HUN · 41 events in 10 counties and zones

A long-lived mesoscale convective system which originated in the lower Missouri Valley during the early morning of the 26th, tracked south-southeast into the Tennessee Valley during the afternoon hours. The storms fed upon a moist and unstable airmass across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$168,000
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A long-lived mesoscale convective system which originated in the lower Missouri Valley during the early morning of the 26th, tracked south-southeast into the Tennessee Valley during the afternoon hours. The storms fed upon a moist and unstable airmass across the region. An earlier outflow boundary also had pushed into the area during the morning, serving as a secondary focus mechanism for additional thunderstorms and storm mergers. A gust front emerged from the storms during the afternoon, producing widespread gusty winds of 30 to 50 mph, with winds exceeding 60 mph in many locations, resulting in numerous reports of wind damage. Numerous trees were knocked down onto power lines, resulting in loss of power, especially across Franklin and Cullman Counties. In Cullman County, widespread wind damage was reported, with trees down across many locations. In addition, a barn was destroyed and blown onto an adjacent roadway, and a couple of metal porch rooftops were torn off.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 26, 11:35 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 26, 11:35 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1235 PM CDT SUN JUN 26 2011

.UPDATE...FOR 18Z AVIATION DISCUSSION
&&

.AVIATION...
TS COMPLEX ARRIVING FROM THE NORTH WILL IMPACT BOTH TERMINALS EARLY
IN THE TAF PERIOD. HAVE MENTIONED MVFR CONDITIONS...BUT THEY MAY
DETERIORATE TO IFR BRIEFLY AS STORMS MOVE OVER THE AREA ALONG WITH
GUSTY WINDS. LINGERING LIGHT RAIN SHOWERS WILL BE POSSIBLE THROUGH
THE AFTERNOON HOURS. PATCHY FOG MAY DEVELOP LATE THIS EVENING
THROUGH THE EARLY MORNING...AND THIS MAY NEED TO BE ADDED WITH THE
00Z TAF ISSUANCE.
&&

.DISCUSSION.../ISSUED AT 1045 AM CDT SUN JUN 26 2011/
OUTFLOW BOUNDARY FROM EARLY MORNING MCS IN KENTUCKY IS RACING ITS
WAY SOUTH ACROSS THE TENNESSEE VALLEY. BEHIND IT...BRIEF GUSTY
NORTHERLY WINDS WILL USHER IN SIGNIFICANTLY COOLER TEMPERATURES. IN
FACT...THE 10AM OB FROM BNA IS STILL QUITE COOL /69 DEGREES/ DESPITE
SUNSHINE FOR THE GREATER PART OF THE LAST HOUR. A QUICK CHECK AT HSV
SUGGESTS THE HIGH TEMPERATURE PEAKED AT 86 JUST BEFORE THE OUTFLOW
ARRIVED...AND THEN COOLED INTO THE UPPER 70S. GIVEN THE STRENGTH OF
THE COLD AIR...AND THE CONTINUED COOL TEMPERATURE IN NASHVILLE AND
THE CLOUD COVER THAT WILL GENERALLY BE PRESENT THROUGH THE
DAY...BELIEVE THAT MAXIMUM TEMPERATURES TODAY WILL NOT CLIMB MUCH
HIGHER THAN PRE-OUTFLOW BOUNDARY VALUES. THIS WILL MEAN A PRETTY
LARGE GRADIENT OF HIGH TEMPERATURES...WITH VALUES IN THE UPPER 70S
IN THE NORTH...AND IN THE LOW 90S SOUTH.

HOWEVER...JUST BECAUSE IT MAY BE RELATIVELY COOL THROUGH MUCH OF
THE DAY NORTH OF THE RIVER...THAT DOES NOT NECESSARILY MEAN THAT
PRECIPITATION CHANCES ARE OVER AS WE MAY BE IMPACTED BY THE
THUNDERSTORM COMPLEX JUST NOW ENTERING EXTREME NORTHWEST TENNESSEE.
SOUTH OF THE RIVER WHERE THE STRENGTH OF THE OUTFLOW COOLING WILL BE
MORE LIMITED...WE MAY SEE THUNDERSTORM DEVELOPMENT AS TEMPERATURES
RISE THROUGH THE MIDDAY AND EARLY AFTERNOON.

SO WHILE THERE ARE TWO POTENTIAL GENESIS REGIONS FOR THUNDERSTORMS
LATE THIS MORNING AND AFTERNOON...ANY STORMS THAT ARE ABLE TO
DEVELOP WILL BE ABLE TO TAP INTO AN AIRMASS WITH MODERATE CAPE AND
PRODUCE GUSTY OR DAMAGING WINDS AND HAIL. GRIDS WERE TWEAKED FOR
TEMPERATURES AND UPDATED ZONES FORTHCOMING SHORTLY.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

JLL
Hazardous weather outlook, Jun 26, 11:45 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1245 PM CDT SUN JUN 26 2011

ALZ001>010-016-TNZ076-096-097-271000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1245 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL SINK SOUTH ACROSS THE
REGION...IMPACTING NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE
THROUGH THE AFTERNOON HOURS. WELL AHEAD OF THIS COMPLEX...ISOLATED
TO SCATTERED THUNDERSTORMS MAY DEVELOP IN A WARM AND UNSTABLE
ENVIRONMENT.

ANY OF THE STORMS THIS AFTERNOON AND EARLY EVENING MAY BECOME
SEVERE...CAPABLE OF GUSTY OR DAMAGING WINDS ALONG WITH LARGE HAIL.
THE THREAT FOR SEVERE WEATHER WILL END AS THE THUNDERSTORM COMPLEX
SINKS SOUTH OF THE AREA EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED ORGANIZED THUNDERSTORM ACTIVITY IS POSSIBLE ON TUESDAY AND
PERHAPS TUESDAY NIGHT AS A COLD FRONT MOVES INTO THE REGION. SOME
STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE POTENTIAL FOR
DAMAGING WINDS AND HAIL.

ISOLATED MAINLY AFTERNOON THUNDERSTORMS ARE OTHERWISE POSSIBLE ON
SATURDAY. A FEW STRONG STORMS REMAIN POSSIBLE AS WELL...WITH THE
PRIMARY WEATHER THREATS BEING GUSTY WINDS AND SMALL HAIL.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUESTED LATER TODAY.

JLL

In the hours before

Special weather statement, Jun 26, 12:17 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
117 PM CDT SUN JUN 26 2011

ALZ001-002-005-261900-
COLBERT-LAUDERDALE-LIMESTONE-
117 PM CDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLBERT...LAUDERDALE AND
WESTERN LIMESTONE COUNTIES UNTIL 200 PM CDT...

AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAVANNAH TO PULASKI
TENNESSEE...MOVING SOUTH AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ZIP CITY...THREET.
  WRIGHT...CLOVERDALE.
  FLORENCE...ROGERSVILLE.
  MUSCLE SHOALS...ATHENS.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

IF ON OR NEAR WHEELER OR PICKWICK LAKES...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3501 8701 3479 8695 3475 8729 3481 8735
      3481 8739 3479 8742 3473 8743 3472 8812
      3489 8810 3492 8814 3501 8820
TIME...MOT...LOC 1816Z 345DEG 26KT 3518 8716 3511 8813

BCC

The radar

The Northeast Alabama radar (KHTX), 104 km away, was scanning. The volume nearest the first event began at 18:45 UTC.

Open the radar archive at this moment

Event by event

38 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Limestone

When
June 26, 12:45 PM CST to 12:55 PM CST
Where
Limestone County, 3.67 mi WSW of Wheeler Lake North
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
34.810, -87.210

Trees were knocked down onto Henry Road.

Thunderstorm Wind, Colbert

When
June 26, 12:50 PM CST to 12:55 PM CST
Where
Colbert County, 1.38 mi S of Mt Hester
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
34.700, -88.020

Trees were knocked down onto Mount Hester Road.

Thunderstorm Wind, Colbert

When
June 26, 12:50 PM CST to 12:55 PM CST
Where
Colbert County, 3.15 mi ESE of Pickwick Lake
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
34.830, -88.050

Trees were knocked down onto River Rose Trail.

Thunderstorm Wind, Colbert

When
June 26, 12:55 PM CST to 1:00 PM CST
Where
Colbert County, 1.49 mi NNE of Cotton Town
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
34.670, -87.470

Trees were knocked down onto Cottontown Hill Road.

Thunderstorm Wind, Lauderdale

When
June 26, 12:55 PM CST to 1:00 PM CST
Where
Lauderdale County, 0.57 mi E of Thortontown
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.830, -87.340

Trees were knocked down.

Thunderstorm Wind, Lauderdale

When
June 26, 12:55 PM CST to 1:00 PM CST
Where
Lauderdale County, 2.37 mi ESE of Rhodesville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.860, -87.830

Trees were knocked down.

Thunderstorm Wind, Lauderdale

When
June 26, 12:55 PM CST to 1:00 PM CST
Where
Lauderdale County, 3.07 mi SW of Threet
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.920, -87.860

Trees were knocked down.

Thunderstorm Wind, Lauderdale

When
June 26, 12:55 PM CST to 1:00 PM CST
Where
Lauderdale County, 0.57 mi W of Threet
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.950, -87.830

Trees were knocked down.

Thunderstorm Wind, Madison

When
June 26, 1:03 PM CST to 1:08 PM CST
Where
Madison County, 1.49 mi SSW of Normal
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.760, -86.590

Trees were knocked down onto power lines.

Thunderstorm Wind, Madison

When
June 26, 1:05 PM CST to 1:10 PM CST
Where
Madison County, 0.89 mi SE of Monrovia
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.760, -86.710

A power pole was snapped.

Thunderstorm Wind, Madison

When
June 26, 1:05 PM CST to 1:10 PM CST
Where
Madison County, 0.57 mi W of Huntsville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.730, -86.630

Trees were knocked down onto power lines.

Thunderstorm Wind, Lawrence

When
June 26, 1:05 PM CST to 1:15 PM CST
Where
Lawrence County, 0.57 mi W of Courtland
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.670, -87.310

Trees were knocked down.

Thunderstorm Wind, Lauderdale

When
June 26, 1:06 PM CST to 1:11 PM CST
Where
Lauderdale County, 1.13 mi E of Florence
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Fire Department/Rescue
Coordinates
34.800, -87.650

A tree was knocked down.

Thunderstorm Wind, Morgan

When
June 26, 1:10 PM CST to 1:20 PM CST
Where
Morgan County, 1.38 mi N of Oakworth
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
34.590, -86.980

Trees were knocked down onto power lines causing power outages.

Thunderstorm Wind, Franklin

When
June 26, 1:15 PM CST to 1:20 PM CST
Where
Franklin County, 0.69 mi N of Waco
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
34.490, -87.650

Trees were knocked down onto County Road 175. Power outages were reported.

Thunderstorm Wind, Franklin

When
June 26, 1:20 PM CST to 1:25 PM CST
Where
Franklin County, 3.5 mi S of Waco
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
34.430, -87.660

Trees were knocked down onto County Road 75. Power outages were reported.

Thunderstorm Wind, Lawrence

When
June 26, 1:23 PM CST to 1:28 PM CST
Where
Lawrence County, 3.16 mi ESE of Kimo
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
34.500, -87.180

Trees were knocked down onto power lines along County Road 221.

Thunderstorm Wind, Lawrence

When
June 26, 1:25 PM CST to 1:30 PM CST
Where
Lawrence County, 4.22 mi ENE of Wren
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
34.450, -87.210

Trees were knocked down onto County Road 184.

Thunderstorm Wind, Morgan

When
June 26, 1:26 PM CST to 1:36 PM CST
Where
Morgan County, 0.69 mi S of Danville
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
34.410, -87.080

Trees were knocked down onto power lines causing power outages.

Thunderstorm Wind, Lawrence

When
June 26, 1:26 PM CST to 1:31 PM CST
Where
Lawrence County, 3.49 mi ESE of Moulton
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
34.470, -87.220

Trees were knocked down onto County Road 87.

Thunderstorm Wind, Morgan

When
June 26, 1:26 PM CST to 1:31 PM CST
Where
Morgan County, 0.89 mi SW of Trinity
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.610, -87.090

Trees and limbs were knocked down.

Thunderstorm Wind, Lawrence

When
June 26, 1:28 PM CST to 1:33 PM CST
Where
Lawrence County, 3.97 mi SE of Kimo
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
34.480, -87.180

Trees were knocked down onto County Road 334.

Thunderstorm Wind, Lawrence

When
June 26, 1:28 PM CST to 1:33 PM CST
Where
Lawrence County, 0.57 mi E of Kimo
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.520, -87.220

Trees were knocked down.

Thunderstorm Wind, Lawrence

When
June 26, 1:28 PM CST to 1:33 PM CST
Where
Lawrence County, 1.84 mi WSW of Caddo
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.560, -87.160

Trees were knocked down.

Thunderstorm Wind, Franklin

When
June 26, 1:29 PM CST to 1:34 PM CST
Where
Franklin County, 3.97 mi NE of Phil Campbell
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
34.390, -87.650

Trees were knocked down along State Highway 243. Power outages were reported.

Thunderstorm Wind, Franklin

When
June 26, 1:30 PM CST to 1:35 PM CST
Where
Franklin County, 1.04 mi NE of Phil Campbell to 2.51 mi NNW of Chestnut Ridge
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.362, -87.690

Trees were knocked down onto County Road 81. Power outages were reported.

Thunderstorm Wind, Franklin

When
June 26, 1:30 PM CST to 1:35 PM CST
Where
Franklin County, 2.07 mi N of Liberty Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
34.380, -87.770

Trees were knocked down onto County Road 59. Power outages were reported.

Thunderstorm Wind, Morgan

When
June 26, 1:33 PM CST to 1:38 PM CST
Where
Morgan County, 1.84 mi WSW of Basham
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.510, -87.050

Trees and limbs were knocked down.

Thunderstorm Wind, Cullman

When
June 26, 1:50 PM CST to 2:00 PM CST
Where
Cullman County, 0.9 mi SE of Hanceville
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
34.060, -86.760

Trees were knocked onto power lines causing power outages.

Thunderstorm Wind, Cullman

When
June 26, 1:51 PM CST to 1:56 PM CST
Where
Cullman County, 2.85 mi SW of Trimble
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.071, -86.986

A tree was knocked down onto a home on the 300 block of County Road 336.

Thunderstorm Wind, Cullman

When
June 26, 1:51 PM CST to 1:56 PM CST
Where
Cullman County, 0.69 mi N of Trimble
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
34.110, -86.950

A barn was destroyed and blown into the road at the 6400 block of County Road 436.

Hail, Lauderdale

When
June 26, 1:55 PM CST to 2:05 PM CST
Where
Lauderdale County, 1.13 mi E of Florence
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
34.800, -87.650

Nickel sized hail was reported.

Hail, Colbert

When
June 26, 1:55 PM CST to 2:05 PM CST
Where
Colbert County, Sheffield
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
34.770, -87.700

Hail up to nickel sized was reported.

Hail, Cullman

When
June 26, 1:56 PM CST to 2:01 PM CST
Where
Cullman County, Walter
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
34.120, -86.680

Nickel sized hail was reported.

Thunderstorm Wind, Cullman

When
June 26, 2:00 PM CST to 2:05 PM CST
Where
Cullman County, 2.37 mi NNE of Joppa
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
34.280, -86.500

Several trees were knocked down. Two homes lost metal roofs and one lost a utility room roof.

Thunderstorm Wind, Marshall

When
June 26, 2:00 PM CST to 2:05 PM CST
Where
Marshall County, 2.39 mi ENE of Boaz
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.210, -86.130

Trees were knocked down.

Thunderstorm Wind, Marshall

When
June 26, 2:00 PM CST to 2:05 PM CST
Where
Marshall County, 2.69 mi NE of Boaz
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.230, -86.140

Trees were knocked down.

Thunderstorm Wind, Cullman

When
June 26, 2:00 PM CST to 2:10 PM CST
Where
Cullman County, 3 mi SE of Joppa
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
34.219, -86.483

Numerous trees were snapped and knocked down. Two front porch metal roofs were torn off.

Thunderstorm Wind, Marshall

When
June 26, 2:01 PM CST to 2:06 PM CST
Where
Marshall County, Boaz
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.200, -86.170

Trees were knocked down.

Thunderstorm Wind, Marshall

When
June 26, 2:11 PM CST to 2:16 PM CST
Where
Marshall County, 1.5 mi SSW of Hustlerville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
34.300, -86.180

Trees were knocked down.

Thunderstorm Wind, Dekalb

When
June 26, 2:17 PM CST to 2:23 PM CST
Where
Dekalb County, 1.33 mi ESE of Rainsville
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.490, -85.850

Small tree limbs were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330206, 330211, 330213, 330214, 330215, 330216, 330228, 330230, 330237, 330233, 330236, 330248, 330231, 330239, 330235, 330241, 330242, 330250, 330238, 330244, 330252, 330245, 330246, 330247, 330240, 330243, 330249, 330251, 330234, 330257, 330258, 330193, 330194, 330204, 330253, 330254, 330255, 330265, 330262, 330256, and more.